Nebraska, 2005

Hail in Nebraska, July 4, 2005

July 4, 2005 · NWS GLD · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 4, 3:51 PM MST, 9 minutes earlier.

Area forecast discussion, Jul 4, 3:51 PM MST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
451 PM MDT MON JUL 4 2005

.DISCUSSION...UPDATED ZONES AND GRIDS TO INCLUDE AN ADDITIONAL
SEVERE THUNDERSTORM WATCH NUMBER 601 EFFECTIVE UNTIL 11 PM MDT
(MIDNIGHT CDT).

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
.KS...NONE.
.NE...NONE.
.CO...NONE.

&&

FS
Hazardous weather outlook, Jul 4, 9:50 AM MST, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE GOODLAND KS
1050 AM MDT MON JUL 4 2005

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-051200-
CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS-
GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS-
RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS-
WICHITA KS-YUMA COUNTY CO-
1050 AM MDT MON JUL 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME
SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

CONDITIONS CONTINUE TO BE FAVORABLE FOR WIDESPREAD THUNDERSTORMS AND
SEVERE WEATHER THIS AFTERNOON AND TONIGHT. MOISTURE AND INSTABILITY
CONTINUE TO INCREASE OVER THE AREA. A COUPLE SURFACE BOUNDARIES JUST
TO THE NORTH AND WEST OF THE AREA WILL HELP FOCUS THUNDERSTORM
DEVELOPMENT. AN UPPER LEVEL DISTURBANCE APPROACHING FROM WYOMING AND
COLORADO WILL ALSO AID IN THE DEVELOPMENT OF STORMS. STORMS ARE
EXPECTED TO DEVELOP ALONG AND WEST OF A LINE FROM KIT CARSON TO
IDALIA TO BENKELMAN THIS AFTERNOON.

THESE STORMS WILL THEN MOVE SLOWLY SOUTH AND EAST ACROSS THE REST OF
THE AREA THROUGH THE OVERNIGHT HOURS. DUE TO THE INSTABILITY AND
FAVORABLE WIND PROFILE THROUGH THE MIDDLE LEVELS OF THE ATMOSPHERE
THESE STORMS ARE EXPECTED TO BECOME SEVERE. THE PRIMARY THREAT OVER
MOST OF THE AREA WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...
ISOLATED TORNADOES WILL BE AN ADDITIONAL THREAT OVER EASTERN COLORADO.

DUE TO THE SLOW MOVEMENT OF STORMS LOCALLY HEAVY RAINFALL WILL ALSO
BE POSSIBLE. LOCATIONS THAT RECEIVED HEAVY RAINFALL ON SUNDAY WILL
BE SUSCEPTIBLE TO LOCALIZED FLOODING AS THESE STORMS MOVE ACROSS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE WEATHER PATTERN THROUGH WEDNESDAY NIGHT FAVORS STRONG TO SEVERE
THUNDERSTORMS OVER FAR EASTERN COLORADO AND WESTERN KANSAS DURING THE
DAY AND THE THREAT FOR LOCALLY HEAVY RAIN FROM THUNDERSTORM CLUSTERS
AT NIGHT.

THURSDAY THROUGH SUNDAY FEATURES A CHANGE IN THE WEATHER PATTERN WITH
GENERALLY DRY CONDITIONS AND NEAR TO SLIGHTLY ABOVE NORMAL
TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY AFTER NOON MDT (1 PM CDT).

DDT/BULLER

In the hours before

Special weather statement, Jul 4, 12:31 PM MST, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
131 PM MDT MON JUL 4 2005

COZ090-091-050300-
KIT CARSON-YUMA-
131 PM MDT MON JUL 4 2005

...SEVERE THUNDERSTORM WATCH NUMBER 598 IN EFFECT UNTIL 9 PM MDT...

THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 598 UNTIL 9 PM MDT FOR YUMA AND KIT CARSON COUNTIES IN EASTERN
COLORADO.

HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70
MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES.

MEHLE
Special weather statement, Jul 4, 1:31 PM MST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
231 PM MDT MON JUL 4 2005

COZ090>092-050300-
CHEYENNE CO-KIT CARSON-YUMA-
231 PM MDT MON JUL 4 2005

...SEVERE THUNDERSTORM WATCH NUMBER 598 AND 600 IN EFFECT UNTIL 9 PM
MDT FOR ALL OF EASTERN COLORADO...

THE WATCH HAS BEEN EXPANDED TO INCLUDE ALL OF EASTERN COLORADO...
INCLUDING CHEYENNE COUNTY.

HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70
MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES.

JDK
Special weather statement, Jul 4, 3:08 PM MST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
408 PM MDT MON JUL 4 2005

KSZ001>004-013>016-027>029-041-042-NEZ079>081-050500-
CHEYENNE KS-DECATUR-DUNDY-GOVE-GRAHAM-GREELEY-HITCHCOCK-LOGAN-NORTON-
RAWLINS-RED WILLOW-SHERIDAN-SHERMAN-THOMAS-WALLACE-WICHITA-
408 PM MDT (508 PM CDT) MON JUL 4 2005

...SEVERE THUNDERSTORM WATCH NUMBER 601 IN EFFECT UNTIL 11 PM MDT
(12 PM CDT) FOR NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA...

THE STORM PREDICTION HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 601
FOR PORTIONS OF WESTERN KANSAS AND SOUTHWEST NEBRASKA EFFECTIVE
FROM 400 PM MDT (500 PM CDT) UNTIL 11 PM MDT (MIDNIGHT CDT).

IN NORTHWEST KANSAS THE WATCH INCLUDES THE FOLLOWING COUNTIES...

CHEYENNE...RAWLINS...DECATUR...NORTON...SHERMAN...THOMAS...
SHERIDAN...GRAHAM...WALLACE...LOGAN...GOVE...GREELEY...WICHITA.

IN SOUTHWEST NEBRASKA THE WATCH INCLUDES THE FOLLOWING COUNTIES...

DUNDY...HITCHCOCK...RED WILLOW.

HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 65
MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES.

FS
Local storm report, Jul 4, 3:50 PM MST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
450 PM MDT MON JUL 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             9 NE FLAGLER            39.39N 102.95W
07/04/2005  0.75 INCH        KIT CARSON         CO   PUBLIC

            HAIL COVERED THE GROUND

&&

MMEHLE
Local storm report, Jul 4, 3:54 PM MST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
454 PM MDT MON JUL 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     HAIL             4 NW SEIBERT            39.34N 102.92W
07/04/2005  0.75 INCH        KIT CARSON         CO   TRAINED SPOTTER

&&

MMEHLE

The radar

The Goodland radar (KGLD), 121 km away, was scanning. The volume nearest the first event began at 22:58 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Hitchcock

When
July 4, 4:00 PM MST
Where
Hitchcock County, Palisade
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.350, -101.100

Hail, Hitchcock

When
July 4, 4:17 PM MST
Where
Hitchcock County, Palisade
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.350, -101.100

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458860, 5458861.